Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 181, NWS St. Louis, MO

November 30, 2015Ralls County, Missouri; Pike County, Illinois

NWS St. Louis, MO issued this river flood warning at Nov 30, 2015, 9:29 PM CST for Ralls County, Missouri; Pike County, Illinois. It took effect at Dec 1, 2015, 12:00 AM CST. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2015, 9:29 PM CST (03:29 UTC)
In effect from
Dec 1, 2015, 12:00 AM CST
Expired
Dec 3, 2015, 5:01 PM CST
In force
65 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, IL, Ralls County, MO

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 30, 8:57 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 30, 8:57 PM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CST MON NOV 30 2015

.UPDATE:
Issued at 855 PM CST Mon Nov 30 2015

In the process of making generally minor tweaks to forecast to
reflect latest surface ob, radar and satellite trends. Primary
PoPs (in the chance category) for the remainder of the night
should be along and ahead of front/wind shift line, although with EAX's
88D imagery is still indicating spotty -RA exiting KC Metro will
maintain slight chance PoPs in the wake of the wind shift until
low clouds begin to break up.

Regarding clouds...clearing line has just worked across the MO/KS
border in west central MO over the last hour. Extrapolation of
the clearing based on low cloud satellite imagery suggest clearing
working into mid MO between 05-06z, and reaching STL metro in the
08-09z time frame. Lower clouds rotating around the upper low over
the mid Missouri Valley may spin their way back into our far
northern counties, so sustained clearing in this part of our CWA
not as certain as the clearing expected along and south of the I70
corridor.

Truett

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 245 PM CST Mon Nov 30 2015

Upper level low over Nebraska will move northeastward into northwest
IA later tonight with its associated surface low over northeast
Nebraska moving into southwest Minnesota.  The surface low will drag
an occluded front eastward through our forecast area this evening.
The best chance of measurable rain should occur across west central
IL with mainly just a little light rain or intermittent drizzle
elsewhere, mainly this evening.  The rain and drizzle will finally
come to an end late tonight as the dry slot moves northeastward into
the area south of the upper level low, along with low level drying
behind the occluded front.  Should be some clearing late tonight
into central MO.  Low temperatures tonight will be a little colder
than the previous night across northeast and central MO and west
central IL as lower surface dew points advect southeastward into
this area.

GKS

.LONG TERM:  (Tuesday through Next Monday)
Issued at 245 PM CST Mon Nov 30 2015

Clouds are expected to clear from most areas during early Tuesday
morning, and from all areas by late morning.  With plenty of
sunshine in its wake, a breezy WSW surface flow which should
promote relatively deep mixing for this time of year, and only
a weak push of cooler air behind passage of the occluded front
the previous night, should see a robust temp recovery for areas near
and south of I-70.  Started with the highest MOS values for daytime
max temps, and adjusted another deg or two higher for areas near
I-70 and south.

An actual cold front will move thru Tuesday night and should at
least bring with it increasing clouds, including a field of low
clouds.  Of perhaps more interest is in addition there will be a
strong upper level disturbance rotating around the southern
periphery of the still wound-up storm system to our north that will
track thru much of our northern CWA later Tuesday night and
Wednesday morning.  While the column will be rather dry overall,
the forcing/upper level support provided by this feature along with
cyclonic flow at the low levels and the likely presence of a field
of low clouds should at least provide for the potential of a seeder-
feeder setup and the threat for falling pcpn from this.  While
keeping PoPs for measurable pcpn low at this time, have introduced
the mention of pcpn into the forecast beginning late Tuesday evening
thru late Wednesday morning.  The atmosphere will be cold enough for
any pcpn to fall as snow--the only mention of snow in this forecast
package.  For now have drawn the southern boundary of the flurries
mention to just north of a Mexico, MO to Salem, IL line.

Otherwise, after one day of below average temps on Wednesday
following passage of the cold front Tuesday night, we should then
see an extended period of above average temps Thursday thru early
next week with a synoptic pattern that keeps the cold air locked
up well to the north.  Friday and Saturday look especially favorable
for well above average temps, where some locales may see low 60s.

On a side note during this period, the models seem to have come into
better agreement on handling of the development of a storm system
for the southeastern CONUS on Thursday, and largely making it a
non-issue for our area.

Another strong Pacific storm system still looks set to become cutoff
and affect our area for early next week, with slower timing
preferred amongst the models considering a jet stream ridge will be
also developing over the central CONUS.  Should hold off until after
the weekend, and we have it impacting our area instead on Monday.

TES

&&

.AVIATION:  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 559 PM CST Mon Nov 30 2015

IFR ceilings and occasionally visibility in fog and patchy drizzle will
continue to prevail tonight ahead of a cold front. Expect visibility
to improve quickly after a cold front sweeps through the region
later this evening and overnight. IFR ceilings will likely persist
for a few hours behind the front, but should be lifting to MVFR
and then scattering out from west to east through the pre-dawn and
early morning hours of Tuesday. West-southwest flow and VFR flight
conditions will prevail on Tuesday after the ceilings scatter out.
Wind will gust to 20-25kts at times late Tuesday morning into the
afternoon.

Specifics for KSTL:

IFR flight conditions will prevail at Lambert ahead of a cold
front which will sweep through the terminal between 05-06Z. Should
see visibility improve quickly behind the front as wind shifts to
the west-southwest bringing in drier air. Some uncertainty tho on
how long IFR ceilings will prevail... With drier air moving in,
ceilings should start to rise and observations over western
Missouri bear this out. Timing is uncertain though...and the
current TAF will likely need tweaking as trends become more clear.
West-southwest flow and VFR flight conditions will prevail on
Tuesday after the ceilings scatter out. Wind will gust to 20-25kts
at times late Tuesday morning into the afternoon.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 30, 3:00 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CST MON NOV 30 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
300 PM CST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:29 PM CSTRiver Flood WarningLSXLewis3 days
Dec 1, 10:43 AM CSTRiver Flood WarningLSXGasconade, Montgomery33 hr

Nearby

River Flood Warnings in Missouri, 2015River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.